April  2017, 37(4): 2077-2102. doi: 10.3934/dcds.2017089

Almost global existence for cubic nonlinear Schrödinger equations in one space dimension

1. 

Department of Mathematics, University of California, 970 Evans Hall, Berkeley, CA 94720-3840, USA

2. 

Department of Mathematics, Princeton University, Fine Hall, 304 Washington Rd, Princeton, NJ 08544, USA

* Corresponding author: Jason Murphy

Received  May 2016 Revised  November 2016 Published  December 2016

We consider non-gauge-invariant cubic nonlinear Schrödinger equations in one space dimension.We show that initial data of size $\varepsilon$ in a weighted Sobolev space lead to solutions with sharp $L_x^∞$ decay up to time $\exp(C\varepsilon^{-2})$. We also exhibit norm growth beyond this time for a specific choice of nonlinearity.

Citation: Jason Murphy, Fabio Pusateri. Almost global existence for cubic nonlinear Schrödinger equations in one space dimension. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2077-2102. doi: 10.3934/dcds.2017089
References:
[1]

J. Barab, Nonexistence of asymptotically free solutions of a nonlinear Schrödinger equation, J. Math. Phys., 25 (1984), 3270-3273.  doi: 10.1063/1.526074.  Google Scholar

[2]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10. New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2003. xiv+323 pp. doi: 10.1090/cln/010.  Google Scholar

[3]

R. Coifman and Y. Meyer, Ondelettes et Opérateurs. Ⅲ. Opérateurs Multilinéaires, Actualités Mathématiques. Hermann, Paris, 1991.  Google Scholar

[4]

P. Deift and X. Zhou, Long-time asymptotics for solutions of the NLS equation with initial data in a weighted Sobolev space. Dedicated to the memory of Jürgen K. Moser, Comm. Pure Appl. Math., 56 (2003), 1029-1077.  doi: 10.1002/cpa.3034.  Google Scholar

[5]

P. GermainN. Masmoudi and J. Shatah, Global solutions for 3D quadratic Schrödinger equations, Int. Math. Res. Not. IMRN, (2009), 414-432.  doi: 10.1093/imrn/rnn135.  Google Scholar

[6]

P. GermainN. Masmoudi and J. Shatah, Global solutions for 2D quadratic Schrödinger equations, J. Math. Pures Appl.(9), 97 (2012), 505-543.  doi: 10.1016/j.matpur.2011.09.008.  Google Scholar

[7]

N. Hayashi and P. Naumkin, Asymptotics for large time of solutions to nonlinear Schrödinger and Hartree equations, Amer. J. Math., 20 (1998), 369-389.  doi: 10.1353/ajm.1998.0011.  Google Scholar

[8]

N. Hayashi and P. Naumkin, Asymptotics of small solutions to nonlinear Schrödinger equations with cubic nonlinearities, Int. J. Pure Appl. Math., 3 (2002), 255-273.   Google Scholar

[9]

N. Hayashi and P. Naumkin, Large time behavior for the cubic nonlinear Schrödinger equation, Canad. J. Math., 54 (2002), 1065-1085.  doi: 10.4153/CJM-2002-039-3.  Google Scholar

[10]

N. Hayashi and P. Naumkin, On the asymptotics for cubic nonlinear Schrödinger equations, Complex Var. Theory Appl., 49 (2004), 339-373.  doi: 10.1080/02781070410001710353.  Google Scholar

[11]

N. Hayashi and P. Naumkin, Nongauge invariant cubic nonlinear Schrödinger equations, Pac. J. Appl. Math., 1 (2008), 1-16.   Google Scholar

[12]

N. Hayashi and P. Naumkin, Global existence for the cubic nonlinear Schrödinger equation in lower order Sobolev spaces, Differential Integral Equations, 24 (2011), 801-828.   Google Scholar

[13]

N. Hayashi and P. Naumkin, Logarithmic time decay for the cubic nonlinear Schrödinger equations, Int Math Res Notices, 2015 (2015), 5604-5643.  doi: 10.1093/imrn/rnu102.  Google Scholar

[14]

M. Ifrim and D. Tataru, Global bounds for the cubic nonlinear Schrödinger equation (NLS) in one space dimension, Nonlinearity, 28 (2015), 2661-2675.  doi: 10.1088/0951-7715/28/8/2661.  Google Scholar

[15]

F. John, Existence for large times of strict solutions of nonlinear wave equations in three space dimensions for small initial data, Comm. Pure Appl. Math., 40 (1987), 79-109.  doi: 10.1002/cpa.3160400104.  Google Scholar

[16]

F. John and S. Klainerman, Almost global existence to nonlinear wave equations in three space dimensions, Comm. Pure Appl. Math., 37 (1984), 443-455.  doi: 10.1002/cpa.3160370403.  Google Scholar

[17]

J. Kato and F. Pusateri, A new proof of long-range scattering for critical nonlinear Schrödinger equations, Differential Integral Equations, 24 (2011), 923-940.   Google Scholar

[18]

H. Lindblad and A. Soffer, Scattering and small data completeness for the critical nonlinear Schrödinger equation, Nonlinearity, 19 (2006), 345-353.  doi: 10.1088/0951-7715/19/2/006.  Google Scholar

[19]

C. Muscalu, J. Pipher, T. Tao and C. Thiele, A Short Proof of the Coifman-Meyer Multilinear Theorem, http://www.math.brown.edu/~jpipher/trilogy1.pdf Google Scholar

[20]

P. Naumkin, Cubic derivative nonlinear Schrödinger equations, SUT J. Math., 36 (2000), 9-42.   Google Scholar

[21]

F. Pusateri and J. Shatah, Space-time resonances and the null condition for first-order systems of wave equations, Comm. Pure Appl. Math., 66 (2013), 1495-1540.  doi: 10.1002/cpa.21461.  Google Scholar

[22]

Y. Sagawa and H. Sunagawa, The lifespan of small solutions to cubic derivative nonlinear Schrödinger equations in one space dimension, Discrete Contin. Dyn. Syst., 36 (2016), 5743-5761.  doi: 10.3934/dcds.2016052.  Google Scholar

[23]

A. Shimomura, Asymptotic behavior of solutions for Schrödinger equations with dissipative nonlinearities, Comm. Partial Differential Equations, 31 (2006), 1407-1423.  doi: 10.1080/03605300600910316.  Google Scholar

[24]

H. Sunagawa, Lower bounds of the lifespan of small data solutions to the nonlinear Schrödinger equations, Osaka J. Math., 43 (2006), 771-789.   Google Scholar

[25]

Y. Tsutsumi and K. Yajima, The asymptotic behavior of nonlinear Schrödinger equations, Bull. Amer. Math. Soc., 11 (1984), 186-188.  doi: 10.1090/S0273-0979-1984-15263-7.  Google Scholar

show all references

References:
[1]

J. Barab, Nonexistence of asymptotically free solutions of a nonlinear Schrödinger equation, J. Math. Phys., 25 (1984), 3270-3273.  doi: 10.1063/1.526074.  Google Scholar

[2]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10. New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2003. xiv+323 pp. doi: 10.1090/cln/010.  Google Scholar

[3]

R. Coifman and Y. Meyer, Ondelettes et Opérateurs. Ⅲ. Opérateurs Multilinéaires, Actualités Mathématiques. Hermann, Paris, 1991.  Google Scholar

[4]

P. Deift and X. Zhou, Long-time asymptotics for solutions of the NLS equation with initial data in a weighted Sobolev space. Dedicated to the memory of Jürgen K. Moser, Comm. Pure Appl. Math., 56 (2003), 1029-1077.  doi: 10.1002/cpa.3034.  Google Scholar

[5]

P. GermainN. Masmoudi and J. Shatah, Global solutions for 3D quadratic Schrödinger equations, Int. Math. Res. Not. IMRN, (2009), 414-432.  doi: 10.1093/imrn/rnn135.  Google Scholar

[6]

P. GermainN. Masmoudi and J. Shatah, Global solutions for 2D quadratic Schrödinger equations, J. Math. Pures Appl.(9), 97 (2012), 505-543.  doi: 10.1016/j.matpur.2011.09.008.  Google Scholar

[7]

N. Hayashi and P. Naumkin, Asymptotics for large time of solutions to nonlinear Schrödinger and Hartree equations, Amer. J. Math., 20 (1998), 369-389.  doi: 10.1353/ajm.1998.0011.  Google Scholar

[8]

N. Hayashi and P. Naumkin, Asymptotics of small solutions to nonlinear Schrödinger equations with cubic nonlinearities, Int. J. Pure Appl. Math., 3 (2002), 255-273.   Google Scholar

[9]

N. Hayashi and P. Naumkin, Large time behavior for the cubic nonlinear Schrödinger equation, Canad. J. Math., 54 (2002), 1065-1085.  doi: 10.4153/CJM-2002-039-3.  Google Scholar

[10]

N. Hayashi and P. Naumkin, On the asymptotics for cubic nonlinear Schrödinger equations, Complex Var. Theory Appl., 49 (2004), 339-373.  doi: 10.1080/02781070410001710353.  Google Scholar

[11]

N. Hayashi and P. Naumkin, Nongauge invariant cubic nonlinear Schrödinger equations, Pac. J. Appl. Math., 1 (2008), 1-16.   Google Scholar

[12]

N. Hayashi and P. Naumkin, Global existence for the cubic nonlinear Schrödinger equation in lower order Sobolev spaces, Differential Integral Equations, 24 (2011), 801-828.   Google Scholar

[13]

N. Hayashi and P. Naumkin, Logarithmic time decay for the cubic nonlinear Schrödinger equations, Int Math Res Notices, 2015 (2015), 5604-5643.  doi: 10.1093/imrn/rnu102.  Google Scholar

[14]

M. Ifrim and D. Tataru, Global bounds for the cubic nonlinear Schrödinger equation (NLS) in one space dimension, Nonlinearity, 28 (2015), 2661-2675.  doi: 10.1088/0951-7715/28/8/2661.  Google Scholar

[15]

F. John, Existence for large times of strict solutions of nonlinear wave equations in three space dimensions for small initial data, Comm. Pure Appl. Math., 40 (1987), 79-109.  doi: 10.1002/cpa.3160400104.  Google Scholar

[16]

F. John and S. Klainerman, Almost global existence to nonlinear wave equations in three space dimensions, Comm. Pure Appl. Math., 37 (1984), 443-455.  doi: 10.1002/cpa.3160370403.  Google Scholar

[17]

J. Kato and F. Pusateri, A new proof of long-range scattering for critical nonlinear Schrödinger equations, Differential Integral Equations, 24 (2011), 923-940.   Google Scholar

[18]

H. Lindblad and A. Soffer, Scattering and small data completeness for the critical nonlinear Schrödinger equation, Nonlinearity, 19 (2006), 345-353.  doi: 10.1088/0951-7715/19/2/006.  Google Scholar

[19]

C. Muscalu, J. Pipher, T. Tao and C. Thiele, A Short Proof of the Coifman-Meyer Multilinear Theorem, http://www.math.brown.edu/~jpipher/trilogy1.pdf Google Scholar

[20]

P. Naumkin, Cubic derivative nonlinear Schrödinger equations, SUT J. Math., 36 (2000), 9-42.   Google Scholar

[21]

F. Pusateri and J. Shatah, Space-time resonances and the null condition for first-order systems of wave equations, Comm. Pure Appl. Math., 66 (2013), 1495-1540.  doi: 10.1002/cpa.21461.  Google Scholar

[22]

Y. Sagawa and H. Sunagawa, The lifespan of small solutions to cubic derivative nonlinear Schrödinger equations in one space dimension, Discrete Contin. Dyn. Syst., 36 (2016), 5743-5761.  doi: 10.3934/dcds.2016052.  Google Scholar

[23]

A. Shimomura, Asymptotic behavior of solutions for Schrödinger equations with dissipative nonlinearities, Comm. Partial Differential Equations, 31 (2006), 1407-1423.  doi: 10.1080/03605300600910316.  Google Scholar

[24]

H. Sunagawa, Lower bounds of the lifespan of small data solutions to the nonlinear Schrödinger equations, Osaka J. Math., 43 (2006), 771-789.   Google Scholar

[25]

Y. Tsutsumi and K. Yajima, The asymptotic behavior of nonlinear Schrödinger equations, Bull. Amer. Math. Soc., 11 (1984), 186-188.  doi: 10.1090/S0273-0979-1984-15263-7.  Google Scholar

[1]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[2]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[3]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[4]

Haiyu Liu, Rongmin Zhu, Yuxian Geng. Gorenstein global dimensions relative to balanced pairs. Electronic Research Archive, 2020, 28 (4) : 1563-1571. doi: 10.3934/era.2020082

[5]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[6]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[7]

H. M. Srivastava, H. I. Abdel-Gawad, Khaled Mohammed Saad. Oscillatory states and patterns formation in a two-cell cubic autocatalytic reaction-diffusion model subjected to the Dirichlet conditions. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020433

[8]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[9]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[10]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[11]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[12]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[13]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[14]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[15]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020267

[16]

Bo Chen, Youde Wang. Global weak solutions for Landau-Lifshitz flows and heat flows associated to micromagnetic energy functional. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020268

[17]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[18]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[19]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[20]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (52)
  • HTML views (61)
  • Cited by (2)

Other articles
by authors

[Back to Top]